» Home
» About the Journal
» Editorial Board
» Advisory Board
» Information for Authors
» Ethical Standards and
Procedures
» Journal Archive
» Contact Information
» Turkish




"Primum Non Nocere" Two Preventable Cases with Drug Intoxication during Newborn Period" [Behcet Uz Cocuk Hast Derg]
Behcet Uz Cocuk Hast Derg. 2019; 9(3): 245-248 | DOI: 10.5222/buchd.2019.85698  

"Primum Non Nocere" Two Preventable Cases with Drug Intoxication during Newborn Period"

Rüya Çolak, Ezgi Yangın Ergon, Senem Alkan Özdemir, Ferit Kulalı, Meral Yıldız, Oğuzhan Kalkanlı, Tülin Gökmen Yıldırım, Şebnem Çalkavur
Health Sciences University Izmir Dr. Behçet Uz Children

Introduction: Although drug poisoning rarely occurs during the neonatal period,morbidity and mortality are high when it occurs.Two cases who were admitted to the Emergency Department of our hospital due to digoxin and phenobarbital poisoning with a two-month interval were presented to draw attention to drug poisoning during neonatal period.
Case1: A 3335gr girl was admitted to the Newborn Intensive Care Unit on the postnatal day 6 due to atrioventricular block and hyperpotasemia because of the administration of 1 teaspoon of digoxin by the family 72 hours after the diagnosis of ventricular septal defect.The patient was closely monitored by administering digoxin immun Fab once.On the 13th postnatal day,she was discharged with full recovery.
Case2: A 3170gr girl was admitted to the emergency department due to respiratory depression and lethargy after 5mg/kg/day phenobarbital treatment was started at the external center with the diagnosis of prolonged jaundice on postnatal day 12 following an administration of 29mg/kg /day with wrong preparation of pharmacy.She was admitted to the Newborn Intensive Care Unit.The patient's phenobarbital blood level was 94.5μg /ml(N: 10-40μg /ml).Phenobarbital treatment was discontinued and the patient was monitored with nasal ventilation support for 3 days and discharged with full recovery on the 9th day of the follow-up.
Discussion: Unnecessary drug initiation should be avoided in newborns,and the use of drugs whose therapeutic range is very narrow such as digoxin should be limited,except for congestive heart disease.Alternative treatments and drugs used by your mother and baby should be questioned comprehensively in every newborn case who applies with ambiguous complaints.

Keywords: digoxin entoxication, phenobarbital entoxication, newborn


"Primum Non Nocere" Yenidoğan Döneminde Önlenebilir İki Entoksikasyon Olgusu

Rüya Çolak, Ezgi Yangın Ergon, Senem Alkan Özdemir, Ferit Kulalı, Meral Yıldız, Oğuzhan Kalkanlı, Tülin Gökmen Yıldırım, Şebnem Çalkavur
Sağlık Bilimleri Üniversitesi İzmir Dr. Behçet Uz Çocuk Hastalıkları Ve Cerrahisi Sağlık Uygulama Araştırma Merkezi, Yenidoğan Yoğun Bakım Kliniği, İzmir

Giriş: Yenidoğan döneminde ilaç zehirlenmeleri ender rastlansa da, meydana geldiğinde morbidite ve mortalitesi yüksektir. Hastanemiz Acil Servis’ine iki ay ara ile digoksin ve fenobarbital zehirlenmesi nedeniyle başvurmuş iki ayrı olgu, yenidoğan döneminde ilaç zehirlenmelerine dikkat çekmek amacıyla sunulmuştur.
Olgu 1: Miadında, 3335gr doğan kız olgu, postnatal 6. gününde, ventriküler septal defekt tanısıyla başlanan digoksin tedavisinden 72 saat sonra aile tarafından 1 çay kaşığı digoksin verilmesi nedeniyle atrioventriküler blok ve hiperpotasemi nedeniyle Yenidoğan Yoğun Bakım Ünitesi'ne yatırıldı. Hastaya bir kez digoksin immun Fab uygulanarak yakın monitorize edildi. Postnatal 13. gününde şifayla taburcu edildi.
Olgu 2: Miadında, 3170 gr doğan kız olgu, postnatal 12. gününde uzamış sarılık tanısıyla dış merkezde başlanan 5mg/kg/gün fenobarbital tedavisinin eczane tarafından yanlış preparat verilmesine bağlı, 29mg/kg/gün dozunda uygulanması sonrası Acil Servise solunum depresyonu ve letarji nedeniyle başvurmuş olup, Yenidoğan Yoğun Bakım Ünitesi'ne yatırıldı. Hastanın fenobarbital kan düzeyi 94.5 µg/ml (N: 10-40µg/ml) saptandı. Fenobarbital tedavisi kesilerek 3 gün nazal ventilasyon desteği ile izleme alınan hasta izleminin 9. gününde şifa ile taburcu edildi.
Tartışma: Yenidoğanlara gereksiz ilaç başlanmasından kaçınılmalı, terapötik aralığı çok dar olan digoksin gibi ilaçların, konjestif kalp hastalığı dışında kullanımı sınırlandırılmalıdır. Müphem yakınmalarla başvuran her yenidoğan olgusunda, annenin ve bebeğin kullandığı ilaçlar ve alternatif tedaviler ayrıntılı sorgulanmalıdır. Kronik hastalık nedeniyle ilaç kullanması gereken bebeklerin, anne ve babasına birlikte ilaç kullanma eğitimi verilmeli, yazılı bir şekilde ilacın hazırlanma şekli ebeveynlere verilerek, aile tarafından doğru bir şekilde hazırlanıp hazırlanmadığı kontrol edilmelidir. Ayaktan tedaviye devam edilmesi gereken yenidoğanların reçeteleri eczacılar tarafından dikkatli bir şekilde hazırlanmalıdır.

Anahtar Kelimeler: digoksin zehirlenmesi, fenobarbital zehirlenmesi, yenidoğan


Rüya Çolak, Ezgi Yangın Ergon, Senem Alkan Özdemir, Ferit Kulalı, Meral Yıldız, Oğuzhan Kalkanlı, Tülin Gökmen Yıldırım, Şebnem Çalkavur. "Primum Non Nocere" Two Preventable Cases with Drug Intoxication during Newborn Period". Behcet Uz Cocuk Hast Derg. 2019; 9(3): 245-248

Corresponding Author: Rüya Çolak, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar






"Journal of Dr. Behcet Uz Children's Hospital"
is indexed by the Web of Science-Emerging Sources Citation Index, EBSCO, Google Scholar, Microsoft Academic Search, TÜBİTAK/ULAKBİM, Türk Medline and the Turkish Citation Index.
LookUs & OnlineMakale ISSN 2146-2372

© 2019 Dr. Behçet Uz Çocuk Hastalıkları ve Cerrahisi Eğitim ve Araştırma Hastanesi'ne aittir.